Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 80, NWS Blacksburg, VA

June 30, 2015Charlotte County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 30, 2015, 5:02 PM EDT for Charlotte County, Virginia. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 5:02 PM EDT (21:02 UTC)
Expired
Jun 30, 2015, 5:30 PM EDT
In force
28 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

County Charlotte County, VA

The radar

The Raleigh/Durham radar (KRAX), 127 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 5:10 PM EDTHAIL 0.53 Nne Redoak, VAUP TO DIME SIZED HAIL FELL AT THE WYLLIESBURG DINER ALONG ROUTE 15 THREE MILES NORTH NORTHEAST OF RED OAK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 2:22 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WUUS51 KRNK 302102
SVRRNK
VAC037-302130-
/O.NEW.KRNK.SV.W.0080.150630T2102Z-150630T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 530 PM EDT

* AT 502 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER REDOAK...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  REDOAK...
  AND WYLLIESBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3688 7850 3673 7862 3671 7865 3675 7868
      3676 7867 3677 7867 3678 7868 3691 7849
      3690 7849
TIME...MOT...LOC 2102Z 230DEG 32KT 3677 7863 

HAIL...1.25IN
WIND...70MPH
 
$$

DS
2 follow-up statements
718 
WWUS51 KRNK 302113
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT TUE JUN 30 2015

VAC037-302130-
/O.CON.KRNK.SV.W.0080.000000T0000Z-150630T2130Z/
CHARLOTTE VA-
513 PM EDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN CHARLOTTE COUNTY...

AT 512 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WYLLIESBURG...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WYLLIESBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3688 7850 3678 7858 3681 7864 3691 7849
      3690 7849
TIME...MOT...LOC 2112Z 222DEG 26KT 3682 7859 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
635 
WWUS51 KRNK 302131
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
531 PM EDT TUE JUN 30 2015

VAC037-302140-
/O.EXP.KRNK.SV.W.0080.000000T0000Z-150630T2130Z/
CHARLOTTE VA-
531 PM EDT TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN CHARLOTTE COUNTY HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTH CENTRAL VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3688 7850 3678 7858 3681 7864 3691 7849
      3690 7849
TIME...MOT...LOC 2128Z 230DEG 32KT 3682 7859 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:25 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 30, 3:25 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT TUE JUN 30 2015

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION WEDNESDAY. THE FRONT WILL
STALL ACROSS THE AREA BY WEDNESDAY NIGHT. A SERIES OF LOWS WILL
TRACK ALONG THE FRONT THURSDAY THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 240 PM EDT TUESDAY...

SEVERE THUNDERSTORM WATCH 377 IN EFFECT UNTIL 9 PM. MAIN FOCUS WILL
BE FOR DEVELOPING CONVECTION IN WV/FAR SW VA MOVING EWD INTO THE
INCREASINGLY UNSTABLE ENVIRONMENT IN OUR FORECAST. THERE IS A
INSTABILITY MINIMUM AT 18Z FROM THE ALLEGHANY HIGHLANDS TO THE NEW
RIVER VALLEY AS THE DEWPOINTS ARE LOWER HERE. ANOTHER AREA TO WATCH
FOR STRONG TO SEVERE STORMS WILL BE IN THE PIEDMONT EARLY ON. THE
LATEST HIGH-RES SEEMS OVERDONE ATTM...BUT EMPHASIZE CONVECTION IN
SOUTHSIDE VA BY 19-20Z...MOVING OUT OF THIS AREA AFTER 21Z. WILL
HAVE TO SEE HOW WEAK UPPER DISTURBANCES OVER THE MTNS AND CENTRAL KY
MOVE INTO THIS EVENING. NOT EVERYONE WILL SEE STRONG TO SEVERE
STORMS THIS EVENING AND HALF OF YOU WILL PROBABLY NOT SEE ANY RAIN.

AS WE HEAD INTO THE LATE EVENING THE STORMS WILL WEAKEN AND FADE.
AIRMASS WILL STAY MOIST AND WITH BASE OF TROUGH/VORT SWINGING ACROSS
CANNOT RULE OUT SHOWERS OVERNIGHT...WITH AT LEAST SLIGHT TO LOW
CHANCE POPS ACROSS THE FAR WESTERN CWA THROUGH MORNING. LOWS WILL
BE IN THE 60S.

UPPER FLOW WILL TURN MORE WESTERLY WEDNESDAY WITH FOCUS FOR STORMS
SWINGING FURTHER SOUTHWEST...AND WEST FROM WESTERN KY INTO THE
SMOKYS. HIGHEST POPS WILL BE IN THE SW VA/NW NC MTNS GIVEN THIS.
MARGINAL RISK OF SVR REMAINS AROUND AND SOUTHWEST OF THIS AREA
TOMORROW. WE SHOULD SEE MORE SUNSHINE AND RISING TEMPS ESPECIALLY IN
THE PIEDMONT WITH HIGHS IN THE UPPER 80S/LOWER 90S. THE MOUNTAINS
WILL BE WARM WITH INCREASING CLOUDS THEN SCATTERED STORMS...WITH
LOWER 80S EXPECTED.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM EDT TUESDAY

A BROAD UPPER LEVEL TROF WILL REMAIN OVER THE EASTERN HALF OF THE
U.S. THROUGH THE SHORT TERM PERIOD KEEPING AN UNSETTLED WEATHER
PATTERN IN PLACE. MODELS DIFFER ON THE TIMING OF SHORTWAVES MOVING
THROUGH THE UPPER TROF...BUT THERE IS CONSENSUS THAT ONE OF THE
STRONGER WAVES MOVES OVER OUR AREA ON THURSDAY PROVIDING THE BEST
CHANCE FOR WIDESPREAD AND ORGANIZED PRECIPITATION. OUR AREA ALSO
FALLS UNDER THE RIGHT REAR QUAD OF A DEPARTING UPPER LEVEL JET IN
NEW ENGLAND.

WIDESPREAD CLOUDINESS ON THURSDAY MAY KEEP INSTABILITY DOWN...WITH
MODELS SHOWING HIGHEST CAPES IN THE SOUTHEAST PORTION OF THE CWA
WHERE MORE SUN IS EXPECTED. MODELS HAVE BEEN TRENDING SLOWER WITH
THIS SYSTEM...AND AS A RESULT...LOWERED POPS IN THE EAST.
HOWEVER...THIS MAY ALLOW FOR MORE HEATING IN THE SOUTH AND EAST
RESULTING IN A BETTER CHANCE FOR SEVERE WEATHER.  HEAVY RAIN IS ALSO
POSSIBLE...AS PWATS SOAR TO 1.5 TO 2.0" BY THURSDAY AFTERNOON. WILL
CONTINUE TO MENTION THE THREAT OF HEAVY RAIN AND ISOLATED SEVERE
WEATHER IN THE HWO.

IN THE WAKE OF THIS SYSTEM...THE SFC BOUNDARY IS PUSHED SOUTH INTO
NC ON FRIDAY LEAVING US WITH A EAST/SOUTHEAST LOW LEVEL FLOW. AS A
RESULT...DROPPED HIGHS ON FRIDAY AND KEPT HIGHEST POPS IN THE FAR
WEST AND FAR SOUTH CLOSEST TO THE PROJECTED LOCATION OF THE LOW
LEVEL BOUNDARY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM EDT TUESDAY

THROUGH THE LONG TERM PERIOD...THE GFS AND ECMWF KEEP THE EASTERN
U.S. UNDER AN UPPER TROF THAT FLATTENS BY EARLY NEXT WEEK. A SERIES
OF SHORTWAVES WILL MOVE THROUGH THIS TROF THROUGH THE
WEEKEND...KEEPING A CHANCE FOR SHOWERS AND STORMS THROUGH THE
PERIOD...WITH THE HIGHEST POPS IN THE WEST CLOSEST TO THE BEST UPPER
LEVEL SUPPORT.

THE GFS AND TO A LESSER EXTENT THE CANADIAN MODELS ARE STRONGER AND
DEEPER WITH AN UPPER LEVEL SYSTEM EARLY NEXT WEEK...WHILE THE ECMWF
IS MORE OPEN AND PROGRESSIVE. WHAT ACTUALLY HAPPENS WILL LIKELY BE
SOMEWHERE BETWEEN THESE SOLUTIONS....BUT THE BOTTOM LINE IS THAT OUR
REGION WILL REMAIN ON THE EAST SIDE OF THE UPPER TROF AXIS...KEEPING
UNSETTLED WEATHER IN PLACE THROUGH THE LONG TERM PERIOD.

TEMPS ARE EXPECTED TO BE NEAR NORMAL THROUGH THE PERIOD.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 120 PM EDT TUESDAY...

UNDER INCREASING INSTABILITY AND SOME WEAK UPPER LEVEL
SUPPORT...LOOK FOR CU THIS AFTERNOON TO TOWER INTO CBS AS WE HEAD
THROUGH 21Z. HIGH-RES MODELS SHOWING ENOUGH CONSENSUS ON WHERE
CONVECTION WILL FIRE AND MOVE IN. SO...WILL KEEP VCTS IN OVER MOST
TAF SITES IN THE 19-21Z TIME FRAME. CONFIDENCE IS HIGH ENOUGH THAT
SHOULD SEE STORMS IN THE BLF AREA BETWEEN 20-23Z...SO ADDED A
TEMPO GROUP HERE. CONFIDENCE NOT AS HIGH NORTHEAST. MODELS SEEM TO
PINPOINT SOUTHSIDE VA NEAR DAN EARLY...THEN MOVE THE EMPHASIS WEST
OF THE BLUE RIDGE AFTER 20Z.

ANY SHOWERS OR TSRA WILL BRING GUSTY WINDS WITH POTENTIAL FOR SOME
SVR GUSTS PER LATEST STORM PREDICTION CENTER OUTLOOK. AVIATION
INTERESTS WILL NEED TO MONITOR RADAR AND SIGMETS THROUGH THIS
EVENING.

AS WE HEAD INTO THE OVERNIGHT THE ACTIVITY WINDS DOWN. WE WILL SEE
SOME FOG AND LOWER CIGS WORK INTO THE MTNS AFTER 06Z...SO KEPT THE
PREVIOUS FORECAST AND TRIED TO TOUCH ON MORE FOG AT LWB/DAN/BCB.

AS WE HEAD THROUGH WED MORNING WE SCATTER OUT WITH VFR EXPECTED.
TSRA WILL BE MORE WIDELY SCATTERED WEDNESDAY WITH FOCUS SHIFTING
SOUTHWEST. BEST THREAT FOR STORMS WILL LIE FROM BLF-BCB AND
SOUTHWEST INTO TN.

EXTENDED AVIATION DISCUSSION...

THE REGION WILL BE IN A GENERAL NORTHWEST FLOW PATTERN THROUGH
SATURDAY. WHILE ISOLATED TO SCATTERED SHOWERS AND STORMS CANNOT BE
RULE OUT ANY OF THESE DAYS...THE BEST POTENTIAL WILL BE ON
THURSDAY...THEN AGAIN LATER FRIDAY...FOLLOWED BY A THIRD
POTENTIAL INCREASE IN COVERAGE ON SATURDAY AS SEPARATE SHORTWAVE
TROUGHS PROGRESS TROUGH THE NORTHWEST FLOW.

VFR CONDITIONS ARE EXPECTED FOR MOST OF THE AREA MUCH OF THE
TIME. THE EXCEPTIONS WILL COME AS TEMPORARY DECREASES WITHIN ANY
HEAVIER RAIN SHOWERS OR THUNDERSTORMS...AND THEN LATE AT NIGHT AND
EARLY MORNING DUE TO RIVER OR MOUNTAIN VALLEY FOG...ESPECIALLY IN
AREAS THAT RECEIVED PRECIPITATION THE DAY BEFORE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...PH
LONG TERM...PH
AVIATION...AMS/JH/WP
Hazardous weather outlook, Jun 30, 3:47 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT TUE JUN 30 2015

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-012000-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
347 PM EDT TUE JUN 30 2015

...SEVERE THUNDERSTORM WATCH 377 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. STRONG WIND GUSTS WILL BE THE PRIMARY
THREAT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND
THURSDAY NIGHT. HEAVY RAIN IS POSSIBLE WHICH MAY PRODUCE
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-012000-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
347 PM EDT TUE JUN 30 2015

...SEVERE THUNDERSTORM WATCH 377 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 30, 4:31 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT TUE JUN 30 2015

VAZ058-302100-
HALIFAX-
431 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT
...

AT 431 PM EDT...A STRONG THUNDERSTORM WAS NEAR VIRGILINA...MOVING
EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VIRGILINA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3656 7874 3655 7874 3655 7873 3654 7873
      3654 7891 3656 7891 3659 7872 3658 7872
TIME...MOT...LOC 2031Z 261DEG 16KT 3652 7884

DS
Special weather statement, Jun 30, 4:33 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT TUE JUN 30 2015

NCZ006-302045-
CASWELL-
433 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN CASWELL COUNTY...

AT 433 PM EDT...A STRONG THUNDERSTORM WAS OVER SEMORA...MOVING EAST
AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SEMORA...
LEASBURG...
AND HYCO LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3640 7921 3650 7924 3654 7915 3654 7914
      3650 7914 3641 7915
TIME...MOT...LOC 2033Z 248DEG 19KT 3647 7918

DS
Special weather statement, Jun 30, 4:46 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT TUE JUN 30 2015

VAZ016-302115-
CARROLL-
446 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT CITY OF GALAX AND CENTRAL
CARROLL COUNTY...

AT 445 PM EDT...A STRONG THUNDERSTORM WAS OVER GALAX...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GALAX...
HILLSVILLE...
FANCY GAP...
WOODLAWN...
AND PIPERS GAP.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

LAT...LON 3665 8091 3665 8092 3663 8091 3663 8093
      3664 8092 3665 8094 3666 8095 3681 8074
      3669 8064 3661 8088
TIME...MOT...LOC 2045Z 239DEG 23KT 3664 8089

DS
Special weather statement, Jun 30, 4:46 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT TUE JUN 30 2015

NCZ001-002-019-302130-
WILKES-ASHE-ALLEGHANY-
446 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT
EASTERN ASHE...NORTHWESTERN WILKES AND WESTERN ALLEGHANY COUNTIES...

AT 445 PM EDT...A STRONG THUNDERSTORM WAS OVER OTHELLO...MOVING
NORTHEAST AT 35 MPH. THIS STORM MAY STRENGTHEN AS IT MOVES ACROSS
EASTERN ASHE COUNTY AND INTO ALLEGHANY COUNTY BY 530 PM. A QUICK ONE
HALF INCH OF RAIN ALONG WITH WIND GUSTS TO 40 MPH MAY ACCOMPANY THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JEFFERSON...
WEST JEFFERSON...
LAUREL SPRINGS...
GLENDALE SPRINGS...
AND MC GRADY.

LAT...LON 3643 8157 3658 8132 3657 8130 3657 8129
      3638 8109 3626 8147
TIME...MOT...LOC 2045Z 245DEG 32KT 3639 8143
Special weather statement, Jun 30, 4:49 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT TUE JUN 30 2015

VAZ058-059-302115-
CHARLOTTE-HALIFAX-
449 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES...

AT 449 PM EDT...A STRONG THUNDERSTORM WAS OVER STAUNTON RIVER STATE
PARK...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
REDOAK...
DRYBURG...
AND STAUNTON RIVER STATE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTH CENTRAL VIRGINIA.

LAT...LON 3670 7865 3667 7863 3669 7865 3669 7868
      3668 7870 3667 7870 3665 7871 3664 7871
      3663 7874 3670 7879 3681 7860 3679 7858
TIME...MOT...LOC 2049Z 238DEG 27KT 3670 7871

DS
Local storm report, Jun 30, 5:00 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             3 ENE GALAX CITY        36.68N 80.87W
06/30/2015  E0.50 INCH       CARROLL            VA   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL.

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:16 PM EDTSpecial Weather StatementRNKCity of Galax29 min
Jun 30, 3:41 PM EDTSpecial Weather StatementRNKCraig34 min
Jun 30, 3:46 PM EDTSpecial Weather StatementRNKCarroll29 min
Jun 30, 3:53 PM EDTSpecial Weather StatementRNKCity of Salem37 min
Jun 30, 4:20 PM EDTSpecial Weather StatementRNKCity of Galax25 min
Jun 30, 4:46 PM EDTSpecial Weather StatementRNKCarroll, City of Galax29 min
Jun 30, 4:49 PM EDTSpecial Weather StatementRNKHalifax26 min
Jun 30, 5:11 PM EDTSpecial Weather StatementRNKFranklin49 min
Jun 30, 6:49 PM EDTSpecial Weather StatementRNKCity of Martinsville41 min
Jun 30, 7:09 PM EDTSpecial Weather StatementRNKHalifax36 min
Jun 30, 7:30 PM EDTSpecial Weather StatementRNKCity of Covington30 min
Jun 30, 7:49 PM EDTSpecial Weather StatementRNKHalifax26 min
Jun 30, 7:58 PM EDTSpecial Weather StatementRNKAlleghany32 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.